Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Spotting and bleeding after periods. What could be the reason for this ?

I got my period on the 7th and it stopped on the 12 & started up spotting on the 13th & started bleeding again on the 16th. What could be the reason for this ?
Asked On : Wed, 21 Mar 2012
Answers:  1 Views:  64
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Emergency Medicine Specialist 's  Response

Thanks for your question.

You did not mention your age which is important. If you are in perimenopause, you will have menstrual irregularities. You also may just be having one period that is unusual. Most doctors, after checking you for pregnancy, would say to just 'wait and see' if the same thing happens next month.

If you are not pregnant and not perimenopausal, the reason is simply irregular estrogen levels. It is the balance between estrogen and progresterone that cause the monthly cycle. Just before your period, both drop abruptly. This is what causes all the usual premenstrual symptoms followed by your period.

If you are pregnant, you will need an ultrasound to check for an ectopic pregnancy.

Hope this helps,

Carol Rogala d.O.
Answered: Thu, 22 Mar 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]

Related questions you may be interested in


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor